MAUDE Adverse Event Report: ENCORE MEDICAL L.P GLENOID, HEAD W/RETAINING SCREW, RSP, 36MM, -4MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ENCORE MEDICAL L.P GLENOID, HEAD W/RETAINING SCREW, RSP, 36MM, -4MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number 508-36-103
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported there was at least a 20 minute delay in surgery.
 
Additional Manufacturer Narrative
The agent reported "(during surgery at the time of placing the central screw that fixes the glenoid head 36 -4 to the baseplate, the screw never locks and keeps turning and turning.The head is removed and the screw is placed in the glenoid base and the screw is fixed to the base the edges are regularized and the head is placed again and it returns and the same thing happens, at the time of fixing the screw never locks, which is why another head is opened and remains fizzed.)." the head and screw were marked as lost or discarded, see product feedback form sec.D-5, therefore the reported problem could not be confirmed.This event occurred during the primary surgery near the patient.The components were inspected prior to use.There was another suitable device available, however, the incident did cause a delay in surgery.The length of the delay was not noted.There was no risk or adverse event reported and the surgery was completed as intended.Surgical components condition can be determined while being used for its intended purpose.This does not indicate a product deficiency, failure, or issue.No further action is deemed necessary at this time.A review of the device history record shows that the glenoid, head w/retaining screw, rsp, 36mm, -4mm, when released for use on (b)(6)2020, 15 parts, met design and manufacturing requirements.There were no nonconforming material reports associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time it was used.Review of the pick list report shows the (50800001-10) screw, retaining glenoid head rsp, picked 15 out of 1190 parts on (b)(6)20.Receiver(s) (attached) review for the retaining screw: rc no.200793: shows ncmr #57186 (b)(6)20) for missing supplier paperwork, disposition rework, supplier sent in paperwork, 316 parts accepted.Rc no.183893: shows 280 parts accepted (b)(6)20).Rc no.177846: shows ncmr #52677 (b)(6)19) for missing supplier paperwork.Disposition rework, supplier sent in paperwork, 2000 parts accepted.Complaint history: to date, customer complaint history of the reported incident showed 4 previous complaints: (b)(4).This is the 3rd complaint against lot number 871c1281 across all failure code categories and the first with this incident.There are no indications that this item has a design or material deficiency.The root cause for this complaint is that the screw never locks and keeps turning and turning.Because no components were returned with this complaint, a definitive root cause cannot be determined.Several factors could contribute to a retaining screw not engaging, like, damaged internal threads in the baseplate, damaged external threads on the retaining screw, improper alignment or cross threading or debris impinging on or near the threads.

Brand Name
GLENOID, HEAD W/RETAINING SCREW, RSP, 36MM, -4MM
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, TX 78758
MDR Report Key17122120
Report Number1644408-2023-00786
Device Sequence Number6457779
Product Code PHX
UDI-Device Identifier00888912024778
UDI-Public00888912024778
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K051075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/10/2026
Device Model Number508-36-103
Device Catalogue Number508-36-103
Device Lot Number871C1281
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2022
Initial Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale